- Research Article
- Open Access
Existence of Nonoscillatory Solutions to Second-Order Neutral Delay Dynamic Equations on Time Scales
© Tongxing Li et al. 2009
- Received: 5 March 2009
- Accepted: 24 August 2009
- Published: 11 October 2009
- Banach Space
- Positive Constant
- Functional Equation
- Transmission Line
- Natural Science
The theory of time scales, which has recently received a lot of attention, was introduced by Hilger in his Ph.D. Thesis in 1988 in order to unify continuous and discrete analysis (see Hilger ). Several authors have expounded on various aspects of this new theory; see the survey paper by Agarwal et al.  and references cited therein. A book on the subject of time scales, by Bohner and Peterson , summarizes and organizes much of the time scale calculus; we refer also to the last book by Bohner and Peterson  for advances in dynamic equations on time scales. For the notation used below we refer to the next section that provides some basic facts on time scales extracted from Bohner and Peterson .
In recent years, there has been much research activity concerning the oscillation of solutions of various equations on time scales, and we refer the reader to Erbe , Saker , and Hassan . And there are some results dealing with the oscillation of the solutions of second-order delay dynamic equations on time scales [8–22].
In this work, we will consider the existence of nonoscillatory solutions to the second-order neutral delay dynamic equation of the form
The motivation originates from Kulenović and Hadžiomerpahić  and Zhu and Wang . In , the authors established some sufficient conditions for the existence of positive solutions of the delay equation
Recently,  established the existence of nonoscillatory solutions to the neutral equation
Neutral equations find numerous applications in natural science and technology. For instance, they are frequently used for the study of distributed networks containing lossless transmission lines. So, we try to establish some sufficient conditions for the existence of equations of (1.1). However, there are few papers to discuss the existence of nonoscillatory solutions for neutral delay dynamic equations on time scales.
As usual, by a solution of (1.1) we mean a continuous function which is defined on and satisfies (1.1) for A solution of (1.1) is said to be eventually positive (or eventually negative) if there exists such that (or ) for all in A solution of (1.1) is said to be nonoscillatory if it is either eventually positive or eventually negative; otherwise, it is oscillatory.
Endowed on with the norm ( ) is a Banach space (see ). Let we say that is uniformly Cauchy if for any given there exists such that for any for all .
Also, we need the following auxiliary results.
Lemma 2.1 (see [24, Lemma ]).
Lemma 2.2 (see [25, Kranoselskii's fixed point theorem]).
Throughout this section, we will assume in (1.1) that
We will give the following example to illustrate our main results.
The authors sincerely thank the reviewers for their valuable suggestions and useful comments that have lead to the present improved version of the original manuscript. This research is supported by the Natural Science Foundation of China (60774004), China Postdoctoral Science Foundation Funded Project (20080441126), Shandong Postdoctoral Funded Project (200802018), Shandong Research Funds (Y2008A28, Y2007A27), and also supported by the University of Jinan Research Funds for Doctors (B0621, XBS0843).
- Hilger S: Analysis on measure chains—a unified approach to continuous and discrete calculus. Results in Mathematics 1990,18(1-2):18-56.MathSciNetView ArticleMATHGoogle Scholar
- Agarwal R, Bohner M, O'Regan D, Peterson A: Dynamic equations on time scales: a survey. Journal of Computational and Applied Mathematics 2002,141(1-2):1-26. 10.1016/S0377-0427(01)00432-0MathSciNetView ArticleMATHGoogle Scholar
- Bohner M, Peterson A: Dynamic Equations on Time Scales: An Introduction with Application. Birkhäuser, Boston, Mass, USA; 2001:x+358.View ArticleGoogle Scholar
- Bohner M, Peterson A: Advances in Dynamic Equations on Time Scales. Birkhäuser, Boston, Mass, USA; 2003:xii+348.View ArticleMATHGoogle Scholar
- Erbe L: Oscillation results for second-order linear equations on a time scale. Journal of Difference Equations and Applications 2002,8(11):1061-1071. 10.1080/10236190290015317MathSciNetView ArticleMATHGoogle Scholar
- Saker SH: Oscillation criteria of second-order half-linear dynamic equations on time scales. Journal of Computational and Applied Mathematics 2005,177(2):375-387. 10.1016/j.cam.2004.09.028MathSciNetView ArticleMATHGoogle Scholar
- Hassan TS: Oscillation criteria for half-linear dynamic equations on time scales. Journal of Mathematical Analysis and Applications 2008,345(1):176-185. 10.1016/j.jmaa.2008.04.019MathSciNetView ArticleMATHGoogle Scholar
- Agarwal RP, Bohner M, Saker SH: Oscillation of second order delay dynamic equations. The Canadian Applied Mathematics Quarterly 2005,13(1):1-17.MathSciNetMATHGoogle Scholar
- Zhang BG, Shanliang Z: Oscillation of second-order nonlinear delay dynamic equations on time scales. Computers & Mathematics with Applications 2005,49(4):599-609. 10.1016/j.camwa.2004.04.038MathSciNetView ArticleMATHGoogle Scholar
- Şahiner Y: Oscillation of second-order delay differential equations on time scales. Nonlinear Analysis: Theory, Methods & Applications 2005,63(5–7):e1073-e1080.MATHGoogle Scholar
- Erbe L, Peterson A, Saker SH: Oscillation criteria for second-order nonlinear delay dynamic equations. Journal of Mathematical Analysis and Applications 2007,333(1):505-522. 10.1016/j.jmaa.2006.10.055MathSciNetView ArticleMATHGoogle Scholar
- Han Z, Sun S, Shi B: Oscillation criteria for a class of second-order Emden-Fowler delay dynamic equations on time scales. Journal of Mathematical Analysis and Applications 2007,334(2):847-858. 10.1016/j.jmaa.2007.01.004MathSciNetView ArticleMATHGoogle Scholar
- Han Z, Shi B, Sun S: Oscillation criteria for second-order delay dynamic equations on time scales. Advances in Difference Equations 2007, 2007:-16.Google Scholar
- Han Z, Shi B, Sun S-R: Oscillation of second-order delay dynamic equations on time scales. Acta Scientiarum Naturalium Universitatis Sunyatseni 2007,46(6):10-13.MathSciNetMATHGoogle Scholar
- Sun S-R, Han Z, Zhang C-H: Oscillation criteria of second-order Emden-Fowler neutral delay dynamic equations on time scales. Journal of Shanghai Jiaotong University 2008,42(12):2070-2075.MATHGoogle Scholar
- Zhang M, Sun S, Han Z:Existence of positive solutions for multipoint boundary value problem with -Laplacian on time scales. Advances in Difference Equations 2009, 2009:-18.Google Scholar
- Han Z, Li T, Sun S, Zhang C: Oscillation for second-order nonlinear delay dynamic equations on time scales. Advances in Difference Equations 2009, 2009:-13.Google Scholar
- Sun S, Han Z, Zhang C: Oscillation of second-order delay dynamic equations on time scales. Journal of Applied Mathematics and Computing 2009,30(1-2):459-468. 10.1007/s12190-008-0185-6MathSciNetView ArticleMATHGoogle Scholar
- Zhao Y, Sun S: Research on Sturm-Liouville eigenvalue problems. Journal of University of Jinan 2009,23(3):299-301.Google Scholar
- Li T, Han Z: Oscillation of certain second-order neutral difference equation with oscillating coefficient. Journal of University of Jinan 2009,23(4):410-413.Google Scholar
- Chen W, Han Z: Asymptotic behavior of several classes of differential equations. Journal of University of Jinan 2009,23(3):296-298.Google Scholar
- Li T, Han Z, Sun S: Oscillation of one kind of second-order delay dynamic equations on time scales. Journal of Jishou University 2009,30(3):24-27.Google Scholar
- Kulenović MRS, Hadžiomerspahić S: Existence of nonoscillatory solution of second order linear neutral delay equation. Journal of Mathematical Analysis and Applications 1998,228(2):436-448. 10.1006/jmaa.1997.6156MathSciNetView ArticleMATHGoogle Scholar
- Zhu Z-Q, Wang Q-R: Existence of nonoscillatory solutions to neutral dynamic equations on time scales. Journal of Mathematical Analysis and Applications 2007,335(2):751-762. 10.1016/j.jmaa.2007.02.008MathSciNetView ArticleMATHGoogle Scholar
- Chen YS:Existence of nonoscillatory solutions of th order neutral delay differential equations. Funkcialaj Ekvacioj 1992,35(3):557-570.MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.